Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 89, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 19, 2000, 4:29 PM MDT for Corson County, South Dakota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2000, 4:29 PM MDT (22:29 UTC)
- Expired
- Jul 19, 2000, 5:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Corson County, SD
The radar
The Bismarck radar (KBIS), 123 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 3:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KABR 192229
SVRABR
SDC031-192315-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
429 PM MDT WED JUL 19 2000
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWEST CORSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA
* UNTIL 515 PM MDT
* AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES NORTHWEST OF SHAMBO RANCH...OR ABOUT 25
MILES SOUTHEAST OF LEMMON...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SHAMBO RANCH AROUND 440 PM MDT
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.
$$
LAT...LON 4574 10192 4568 10201 4555 10200 4548 10191
4548 10146
TDKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:15 PM MDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 19, 1:15 PM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 215 PM CDT WED JUL 19 2000 AT 18Z...CD FNT ALLIGNED ROUGHLY FM GFK TO JMS...THEN WEST TO NEAR BIS...AND SW INTO SFC LOW NEAR MT-ND-SD INTERSECTION. EASTERN PORTION OF FNT MAKING STEADY PROGRESS S AND E...BUT WESTERN END OF FNT MOVING MORE SLOWLY...NRLY STNY FOR NOW...AS SFC LOW TO WEST DEVELOPS. MODELS IN VERY GOOD AGREEMENT ON STRENGTH AND TIMING OF MAJOR FEATURES THIS FCST PD. 5H HTS...85H TEMPS...AND MSLP IN ETA/NGM/AVN ALL PLACE CD FNT JUST S OF ND/SD BORDER AT 00Z. MSAS ANALYSIS SHOWS LI'S LOWERING TO 0 TO -4C NORTHWESTERN COUNTIES AT THIS TIME UNDER INFLUENCE OF SFC HEATING AS STUBBORN LOW CLOUDINESS FINALLY BEGINS TO CLEAR IN ADVANCE OF CD FNT. FOLLOWED ETA FOR MAIN DETAILS AS IT SEEMS TO BE HANDLING CURRENT SITUATION WELL. THAT SAID...CD FNT WILL PRESS ACROSS ND/SD BORDER AND LOOKS TO BE THROUGH ENTIRE ABR COUNTY WARNING AREA BEFORE 12Z THURSDAY. BASED ON TIMING OF CD FNT...AS WELL AS ETA FCST LI'S AND CAPES...WHICH ARE NOT OVERLY IMPRESSIVE AS SYSTEM MOVES THROUGH...INDICATED MOSTLY EVENING THUNDERSTORM ACTIVITY WEST AND NORTH...WITH A MIXTURE OF SHOWERS AND THUNDERSTORMS FURTHER EAST. ETA DOES INDICATE A WELL DEFINED THETA-E RIDGE AT 5H/7H WITH POS THETA-E ADVECTION ALONG AND IN ADVANCE OF FNT...ALONG WITH WEAK TO MODERATE DIVERGENCE AT 3H/25H. BEST MOISTURE...7H UPWARD OMEGA...AND 5H PVA WILL BE IN EASTERN PORTION OF AREA...WHILE LOWEST STABILITY WILL BE OVER WESTERN PORTION OF AREA. BASED ON THIS...PUT HIGHEST POPS EAST...LOWER POPS WEST...BUT EMPHASIZED THUNDERSTORMS WEST. FOR THU...AS COOL CANADIAN HIGH BUILDS IN FROM NORTH...COMBINATION OF L/L MOISTURE AND CAA SHOULD RESULT IN MSTLY CLOUDY CONDITIONS WITH ST/SC CLOUD DECK THROUGH THE MORNING...BUT 1000-850 MB AVE RH SHOWS DRYING BY AFTN...AND BEST CAA SHOULD SHIFT SOUTHWARD...SO TRENDED TO PTLY CLDY BY AFTN ALL AREAS. FRIDAY A BIT IN DOUBT IN THIS POINT. UPPER RIDGE BUILDS SHARPLY TO WEST...BUT AVN SUGGESTS MOISTURE WILL AGAIN INCREASE UNDER INFLUENCE OF RETURN FLOW ON WESTERN SIDE OF SFC HIGH. THIS COMBINDED WITH A SERIES OF WEAK U/L VORT CENTERS MOVING ACROSS AREA...AND POSSIBLY A WEAK INVERTED SFC TROUGH OVER SW-S CNTL SD... INFLUENTIAL IN ADDING SMALL POP...20 PERCENT...FOR PIR AREA FRIDAY. OTHERWISE...PTLY CLDY CONDITIONS EXPECTED. GUIDANCE TEMPS IN GOOD AGREEMENT MOST AREAS...EXCEPTION IS PIR AREA THURSDAY...WHERE FWC SEEMS A BIT COOL AND FAN APPEARS TOO WARM. OZF OUT SHORTLY. ...EXTENDED DISCUSSION... LIKE THE LAST FEW DAYS...MRF CONTINUES TO BE THE MOST AGRESSIVE WITH BUILDING THE 500MB RIDGE ACROSS THE WESTERN UNITED STATES DURING THE PERIOD. NORTHWEST FLOW ALOFT WILL CONTINUE ACROSS THE CWA WITH MODELS IN DECENT AGREEMENT BRINGING 500MB SHORTWAVE THROUGH SATURDAY NIGHT INTO SUNDAY. WILL ADD A CHANCE OF THUNDERSTORMS AS THIS FEATURE MOVES THROUGH LATE SATURDAY NIGHT INTO SUNDAY. OTHERWISE...500MB HEIGHTS AND 850MB TEMPERATURES RISE THROUGH THE PERIOD. THIS WILL BRING MOST OF THE CWA A GRADUAL WARMING TREND. WILL FOLLOW FMR/MEX DATA FOR HIGHS AND LOWS. .ABR...NONE. LORENS/ECKBERG
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.